Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 31, 2005, 5:08 PM CDT for Hidalgo County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2005, 5:08 PM CDT (22:08 UTC)
- Expired
- Aug 31, 2005, 5:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 80 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 312208 SVRBRO TXC215-312245- /O.NEW.KBRO.SV.W.0036.050831T2208Z-050831T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 508 PM CDT WED AUG 31 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITIES OF...WESLACO...SAN JUAN...PHARR... EDINBURG...DONNA...ALAMO * UNTIL 545 PM CDT * AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDINBURG...AND IS MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EDINBURG BY 520 PM CDT 6 MILES NORTH OF ALAMO...7 MILES WEST OF ELSA...7 MILES NORTHEAST OF SAN JUAN AND 8 MILES NORTHWEST OF DONNA BY 545 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2643 9805 2638 9824 2608 9820 2616 9794 $$ SPEECE
1 follow-up statement
000 WWUS54 KBRO 312226 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 525 PM CDT WED AUG 31 2005 TXC215-312245- /O.CON.KBRO.SV.W.0036.000000T0000Z-050831T2245Z/ HIDALGO TX- 525 PM CDT WED AUG 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR CENTRAL AND SOUTHERN HIDALGO COUNTY... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCALLEN...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MISSION AND 7 MILES WEST OF SAN JUAN BY 530 PM CDT PHARR BY 540 PM CDT HIDALGO BY 545 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2643 9805 2628 9848 2603 9835 2616 9794 $$ SPEECE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:04 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 31, 3:04 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 304 PM CDT WED AUG 31 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE POPPED UP ON THE SEABREEZE THIS AFTERNOON. SEABREEZE AND OUTFLOW DOMINATED PRECIPITATION WILL MEANDER ROUND DEEP SOUTH TEXAS UNTIL PEAK HEATING WANES AROUND SUNSET. SEABREEZE ACTIVITY WILL CONTINUE DURING THE NEXT FEW DAYS AS AN UPPER LEVEL TROUGH WILL COMBINE WITH DEEP LLVL MOISTURE. UPPER RIDGING WILL MOVE IN FROM THE EAST ON MONDAY...ALONG WITH DECREASED MOISTURE. THIS SHOULD DECREASE RAIN CHANCES. MODELS ALSO SLOWLY DECREASE HIGH TEMPERATURES INTO EARLY NEXT WEEK AWAY FROM THE LAST FEW DAYS RECORD SETTERS AND BACK DOWN CLOSER TO NORMAL. && .MARINE... BUOY 42020 REPORTED A SOUTH WIND OF 10 TO 12 KNOTS WITH 3 FOOT SEAS. RIDGING WILL GRADUALLY BUILD OVER THE WESTERN GULF OF MEXICO AND PERSIST THROUGH THE NEXT FEW DAYS. THIS PATTERN WILL RESULT IN LOW TO MODERATE SEAS AND LIGHT TO MODERATE WINDS ALONG THE LOWER TEXAS COAST THROUGH THE END OF THE WEEK. && .AVIATION... VFR CONDITIONS WITH LIGHT TO MODERATE WINDS AND FEW TO SCATTERED CLOUDS WILL PREVAIL FOR MUCH OF THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 82 92 81 93 81 / 10 20 10 20 10 BROWNSVILLE 78 97 78 96 77 / 10 20 0 30 10 HARLINGEN 78 98 77 99 77 / 10 20 10 30 10 MCALLEN 78 100 78 99 78 / 10 20 10 30 20 RIO GRANDE CITY 76 103 77 98 75 / 10 10 10 20 20 SOUTH PADRE ISLAND 82 91 81 92 82 / 10 20 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 64/65
Hazardous weather outlook, Aug 31, 6:00 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT WED AUG 31 2005 TXZ248>257-011100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT WED AUG 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES NEAR 111 DEGREES ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. MAXIMUM HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES CAN BE EXPECTED DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:50 PM CDT | Tornado Warning | BRO | Cameron, Willacy | 25 min |
| Aug 31, 5:16 PM CDT | Tornado Warning | BRO | Cameron, Hidalgo, Willacy | 29 min |
| Aug 31, 5:46 PM CDT | Tornado Warning | BRO | Cameron, Hidalgo, Willacy | 29 min |
| Aug 31, 5:50 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| Aug 31, 6:12 PM CDT | Tornado Warning | BRO | Hidalgo | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.